MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Percutaneous atrial catheter kit

BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Percutaneous atrial catheter kit
Model Number VXSK0122
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 08/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It has been reported that cardiac tamponade and perforation had occurred.During the pulmonary vein isolation procedure versacross access solution kit was selected for use.It has been mentioned that the access was obtained to right femoral vein and transeptal puncture was performed with access to the left atrium.About 20 seconds after transeptal puncture pressures began to rapidly decrease and cardiac perforation was noted.Pericardiocentesis was performed and patient was transferred to higher level of care for cardiac surgery.There was a tear in the left atrial appendage, and the appendage was surgically clipped.The patient was recovering in intensive care and now patient has been discharged from the hospital.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of cardiac tamponade, perforation and hypotension.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Device history record review: the manufacturing batch record review confirmed that the device met all material, assembly, and performance specifications.Device technical analysis: it was indicated the device was disposed for return; therefore, a technical analysis of the complaint device could not be completed.Risk review: a risk review performed for the versacross rf wire device confirmed that the events of cardiac tamponade, perforation and hypotension are known events defined in the product risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the versacross rf wire device is acceptable.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use.Investigation conclusion: based on the available information, boston scientific's investigation findings were unable to establish a clear conclusion about the cause of the reported event.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.

Brand Name
VersaCross Access Solution
Common Device Name
Percutaneous atrial catheter kit
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50855196
Report Number2124215-2026-50420
Device Sequence Number18518619
Product Code DYB
UDI-Device Identifier00685447019824
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0122
Device Catalogue NumberVXSK0122
Device Lot Number0039104295
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/22/2026
Date Device Manufactured02/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale